Rigorous steps towards holography in asymptotically flat spacetimes

Claudio Dappiaggi, Valter Moretti, Nicola Pinamonti
June 11, 2005
Scalar QFT on the boundary $\Im^+$ at null infinity of a general asymptotically flat 4D spacetime is constructed using the algebraic approach based on Weyl algebra associated to a BMS-invariant symplectic form. The constructed theory is invariant under a suitable unitary representation of the BMS group with manifest meaning when the fields are interpreted as suitable extensions to $\Im^+$ of massless minimally coupled fields propagating in the bulk. The analysis of the found unitary BMS representation proves that such a field on $\Im^+$ coincides with the natural wave function constructed out of the unitary BMS irreducible representation induced from the little group $\Delta$, the semidirect product between SO(2) and the two dimensional translational group. The result proposes a natural criterion to solve the long standing problem of the topology of BMS group. Indeed the found natural correspondence of quantum field theories holds only if the BMS group is equipped with the nuclear topology rejecting instead the Hilbert one. Eventually some theorems towards a holographic description on $\Im^+$ of QFT in the bulk are established at level of $C^*$ algebras of fields for strongly asymptotically predictable spacetimes. It is proved that preservation of a certain symplectic form implies the existence of an injective $*$-homomorphism from the Weyl algebra of fields of the bulk into that associated with the boundary $\Im^+$. Those results are, in particular, applied to 4D Minkowski spacetime where a nice interplay between Poincar\'e invariance in the bulk and BMS invariance on the boundary at $\Im^+$ is established at level of QFT. It arises that the $*$-homomorphism admits unitary implementation and Minkowski vacuum is mapped into the BMS invariant vacuum on $\Im^+$.
open access link Rev.Math.Phys. 18 (2006) 349-416
@article{Dappiaggi:2005ci, author = "Dappiaggi, Claudio and Moretti, Valter and Pinamonti, Nicola", title = "{Rigorous steps towards holography in asymptotically flat spacetimes}", journal = "Rev. Math. Phys.", volume = "18", year = "2006", pages = "349-416", doi = "10.1142/S0129055X0600270X", eprint = "gr-qc/0506069", archivePrefix = "arXiv", primaryClass = "gr-qc", reportNumber = "FNT-T-2005-05, UTM-683", SLACcitation = "%%CITATION = GR-QC/0506069;%%" }

Keywords: 
QFT on curved spacetimes, holographic principle